MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Device Damaged by Another Device (2915); Output Problem (3005)
Health Effect - Clinical Codes Chest Pain (1776); Hematoma (1884); Perforation (2001); Vasoconstriction (2126); Pericardial Effusion (3271)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an estimated date based off the aware date as the exact event date was not reported.
 
Event or Problem Description
It was reported that the wire fractured and the patient experienced a perforation, intramural hematoma and chest discomfort.The severely stenosed target lesion was located in the heavily calcified proximal-mid right coronary artery (rca).A 1.5mm rotalink burr, 2.00mm rotalink burr and a 330cm rotawire were selected for used.During the procedure, the burr was changed up to 2.00mm after ablation initially begun with a 1.5mm burr.During ablation, the 2.00mm burr stalled and the rotawire fractured.The fractured wire lodged into the posterior left ventricular (plv) and there was perforation and intramural hematoma in the rca.The wire was able to be removed.Two stents were deployed into the lesion which sealed the perforation.Ivus showed good seal, no significant effusion on bedside transthoracic echocardiogram (tte).Clinical decision was made to not proceed to stent the left anterior descending artery.Felodipine was commenced to reduce coronary spasm and the procedure was completed.Following the procedure, the patient endured mild constant chest discomfort, different from presenting angina.It was worse with deep inspiration and was consistent with inflammatory pericarditic etilogy.Troponin was 1417 post procedure in keeping with t4ami and tte showed left ventricular ejection fraction (lvef) of 40-45% representing trivial pericardial effusion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date of event is an estimated date based off the aware date as the exact event date was not reported.Device evaluated by mfr: the device was returned for analysis.The handshake connection, sheath, coil, burr and annulus were microscopically examined.The coil has become stretched due to manipulation during the procedure.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The advancer that was used with this device during the procedure was returned for analysis and was confirmed to have a melted ultem.So functional testing was performed by connecting the rotalink burr device to a test rotalink advancer.The advancer was connected to the rotablator control console system.The rotablator system was able to reach optimum speed with no issues and the burr catheter spun/moved with no issues.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10042838
Report Number2134265-2020-06215
Device Sequence Number3081846
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2020
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0023027275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;